Alert archive / Arkansas / Flash Flood Warnings in 2025

Flash Flood Warning 30, NWS Jackson, MS

May 25, 2025Chicot County, Arkansas; Washington County, Mississippi

NWS Jackson, MS issued this flash flood warning at May 25, 2025, 8:05 PM CDT for Chicot County, Arkansas; Washington County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2025, 8:05 PM CDT (01:05 UTC)
Expired
May 25, 2025, 11:15 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Chicot County, AR, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 163 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2025-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2791 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2025-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2791 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

475 
WGUS54 KJAN 260105
FFWJAN
ARC017-MSC151-260415-
/O.NEW.KJAN.FF.W.0030.250526T0105Z-250526T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
805 PM CDT Sun May 25 2025

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Chicot County in southeastern Arkansas...
  Washington County in northwestern Mississippi...

* Until 1115 PM CDT.

* At 805 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Greenville, Leland, Lake Village, Eudora, Metcalfe, Glen Allan, 
  Winterville, Avon, Wayside, Chicot Junction and Mcmillan Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3343 9138 3353 9121 3353 9088 3301 9092
      3301 9146

FLASH FLOOD...RADAR INDICATED

$$

22

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 25, 7:05 PM CDT, 1 hour earlier.

Area forecast discussion, May 25, 7:05 PM CDT, 1 hour before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
705 PM CDT Sun May 25 2025

...New AVIATION...

.DISCUSSION...
Issued at 253 PM CDT Sun May 25 2025
Rest of today into tonight...

Main adjustments were to add an Enhanced risk into the Hwy 82
corridor, with main threats of damaging winds in excess of 70mph and
hail quarter to half dollar size. In addition, a flash flood risk is
possible tomorrow on Monday northwest of the Natchez Trace
(northwest Delta to MS River corridor), with continued low end
Marginal severe risk as well. Previous morning update through
tonight is on track and below.

Another round of showers & storm activity, with organized complex,
is likely late this afternoon to evening. Morning upper air & sfc
analysis & mesoanalysis indicates the region on the northern
periphery of ridging over the Gulf of Mexico with stalled sfc
boundary situated across north-central portions of the area. Low-
level moist advection of 340-360K sfc Theta E & >340K Theta E at 925-
850mb layer is aiding in favorable thermodynamics, with nearly +2500-
3500 J/kg ML/SBCAPE & >1000 J/kg of DCAPE. Perturbed westerly flow
at 500mb is aiding in subtle shortwave energy, which is inducing
early morning convective development across the Ozarks. This is
progged to sink southward through the day & move either an organized
convective complex or outflow/cold pool boundary into the Hwy 82
corridor around peak insolation time. With nearly 25-35kts of deep
layer shear in the 0-6km layer, any storms that initiate prior or
along a morning convective outflow should grow upscale and propagate
southward. The only caveat is low-level bulk shear vectors are
southwesterly, which could decrease balance of cold pools &
southward extent of the highest severe threat. However, similar to
yesterday, this seems to be not enough to hinder strong to severe
activity propagation. The Storm Prediction Center (SPC) earlier
expanded the Slight/Marginal risks southward. In addition, there are
enough trends in HREF probs of convective wind gusts & severe
probabilities in HREF/CSU machine learning guidance to support
locally adding in the Interstate 20 corridor into this, while the
Highway 84 corridor was added into a Marginal risk. Overall,
thinking is the same for hazards: 60-70mph winds, quarter size hail
& a tornado can't be ruled out (mainly focused in the Hwy 82
corridor). Timing is mainly after 4-5PM in the extreme northwest
Delta, with some earlier diurnal development possible, & propagating
southward into the I-20 corridor around 8-10PM & some persisting
through midnight as far south as Hwy 84. Confidence south of I-20 is
lower but a Marginal fits for some isolated strong to severe
activity. For sensible forecast elements, highs today & lows
tonight, will be seasonably warm, some 5-10 degrees above (highs of

Monday through Saturday...no big changes to the extended forecast.
Still looking for a disturbance to pass through the region nearly
everyday this week, bringing showers and thunderstorms. Upper
level disturbances may bring two rounds early Monday for the
northern half of the area. Guidance suggests a stalled front,
maybe some left over outflow boundaries in the afternoon will
support thunderstorms across the south/southeast into the evening.
Another wave on Wednesday rides the stalled boundary across the
southern portions of the area, for now it looks like general
thunderstorms. Thursday may see some strong storms developing
along a cold front moving through the area. The boundary passes
in late afternoon with an increasing LLJ. Storms linger into
Friday, as the boundary moves out. Cooler air quickly settles in
behind it. The GFS has a weak boundary/clouds passing on Saturday,
but no rain. Looking for high pressure to settle in for the
weekend and maintain into the following week. There are some
subtle differences in the temperatures for next weekend, MEX
guidance is cooler, especially with drier air and clear skies.
Expect near normal temperatures through the week. It will be
interesting to see if near 60 lows and highs near 80 Friday/Saturday
will develop. /07/

&&

.AVIATION...
(00Z TAFS)
Issued at 653 PM CDT Sun May 25 2025

Numerous TSRA wl affect the northern and cntrl TAF sites through
06Z as a line of TSRA sags south through the area. This will bring
reduced flying conditions but away from the TSRA VFR conditions
wl prevail through 09Z. After 09Z MVFR/IFR cigs wl begin to
develop and then prevail until after 15Z before improving. VFR
conditions are expected to prevail Mon aftn but scattered to
numerous TSRA are expected over the northern half of the area
again. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       71  89  72  86 /  30  60  30  80
Meridian      68  90  70  88 /  40  70  30  80
Vicksburg     71  88  72  83 /  30  60  30  80
Hattiesburg   73  93  74  91 /  20  40  10  60
Natchez       71  88  72  84 /  20  40  20  70
Greenville    70  82  70  80 /  70  80  70  80
Greenwood     70  85  70  81 /  70  90  70  90

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

/07/22

In the hours before

Local storm report, May 25, 7:36 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
736 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     Tstm Wnd Gst     2 WNW Itta Bena         33.51N 90.35W
05/25/2025  M52 MPH          Leflore            MS   Mesonet

            Observed at private weather station.

&&

DL
Local storm report, May 25, 7:38 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
738 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     Tstm Wnd Gst     2 NNE Metcalfe          33.48N 90.99W
05/25/2025  M66 MPH          Washington         MS   ASOS

            Updates the previous tstm wnd gst report
            from 2 NNE Metcalfe. Observed at the GLH
            Airport ASOS.

&&

CE
Local storm report, May 25, 7:52 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
752 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     Tstm Wnd Dmg     2 ESE Columbus          33.50N 88.37W
05/25/2025                   Lowndes            MS   Emergency Mngr

            Trees and power lines down on Maple St and
            Gaylane Dr.

&&

CE
Local storm report, May 25, 7:53 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
753 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     Tstm Wnd Dmg     4 NNE Itta Bena         33.55N 90.30W
05/25/2025                   Leflore            MS   Law Enforcement

            Numerous trees and powerlines down across
            Leflore County.

&&

CR
Local storm report, May 25, 7:59 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
759 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     Tstm Wnd Dmg     Schlater                33.64N 90.35W
05/25/2025                   Leflore            MS   Public

            Numerous trees down.

&&

CR
Local storm report, May 25, 8:00 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
800 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     Tstm Wnd Dmg     Greenwood               33.52N 90.19W
05/25/2025                   Leflore            MS   Public

            Numerous trees down.

&&

CR

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:04 PM CDTSevere Thunderstorm WarningJANAshley, Chicot71 min
May 25, 7:43 PM CDTSevere Thunderstorm WarningJANAshley92 min
May 25, 8:43 PM CDTFlash Flood WarningJANAshley2 hr
May 26, 9:35 AM CDTSpecial Weather StatementJANAshley40 min
May 26, 10:08 AM CDTFlood WatchJANAshley, Chicot21 hr
May 26, 10:25 AM CDTSpecial Weather StatementJANAshley50 min
May 26, 11:39 AM CDTSpecial Weather StatementJANChicot66 min
May 25, 7:11 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Grenada, Holmes, Humphreys and 4 more79 min
May 25, 7:44 PM CDTSevere Thunderstorm WarningJANLowndes46 min
May 25, 7:57 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Holmes, Leake, Madison, Neshoba and 3 more78 min
May 25, 8:03 PM CDTSevere Thunderstorm WarningJANScott57 min
May 25, 8:14 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Noxubee, Oktibbeha, Winston76 min
May 25, 8:23 PM CDTFlash Flood WarningJANLowndes2 hr
May 25, 8:41 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo64 min
May 25, 8:45 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Neshoba, Newton, Rankin, Scott and 1 more60 min
May 25, 8:58 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee63 min
May 25, 9:06 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton69 min
May 25, 9:09 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Scott, Simpson, Smith96 min
May 25, 10:06 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Jones, Lauderdale69 min
May 25, 10:10 PM CDTSpecial Weather StatementJANClaiborne, Copiah80 min
May 25, 10:13 PM CDTSpecial Weather StatementJANCovington, Simpson77 min
May 25, 10:36 PM CDTSpecial Weather StatementJANCovington, Simpson39 min
May 25, 11:52 PM CDTSpecial Weather StatementJANCovington, Forrest, Jones, Lamar68 min
May 26, 5:19 AM CDTFlash Flood WarningJANAdams4 hr
May 26, 8:09 AM CDTFlash Flood WarningJANJefferson79 min
May 26, 8:36 AM CDTSpecial Weather StatementJANCopiah, Lincoln39 min
May 26, 9:22 AM CDTSpecial Weather StatementJANCopiah38 min
May 26, 12:25 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson65 min
May 26, 12:37 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren53 min
May 26, 1:15 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln60 min
May 26, 1:29 PM CDTSpecial Weather StatementJANHinds61 min
May 26, 1:55 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson65 min
May 26, 2:08 PM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln, Simpson49 min
May 26, 2:10 PM CDTSpecial Weather StatementJANRankin50 min
May 26, 2:46 PM CDTSpecial Weather StatementJANForrest, Lamar, Marion44 min
May 26, 2:54 PM CDTSpecial Weather StatementJANRankin, Smith51 min
May 26, 2:57 PM CDTSpecial Weather StatementJANCovington, Jefferson Davis, Simpson63 min
May 26, 2:58 PM CDTSevere Thunderstorm WarningJANJasper, Newton, Rankin, Scott, Simpson, Smith62 min
May 26, 3:04 PM CDTTornado WarningJANRankin, Scott15 min
May 26, 3:26 PM CDTSevere Thunderstorm WarningJANJasper, Smith64 min
May 26, 3:35 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton55 min
May 26, 3:39 PM CDTSpecial Weather StatementJANJones51 min
May 26, 4:02 PM CDTSevere Thunderstorm WarningJANJones46 min
May 26, 4:06 PM CDTTornado WarningJANClarke, Lauderdale39 min
May 26, 4:27 PM CDTSevere Thunderstorm WarningJANClarke, Kemper, Lauderdale48 min
May 26, 4:30 PM CDTTornado WarningJANKemper, Lauderdale33 min

Nearby

Flash Flood Warnings in Arkansas, 2025Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.